Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Hemodialysis patient with low BP. On peritoneal dialysis. Having very low energy. Any good long term cure?

my father is a hemodialysis patient. He has low blood pressure before during and after dialysis. He is very sluggish and has no energy. He was recently prescribed a med to take before dialysis to help raise his blood pressure, it raises it a little but it doesn't say up during dialysis. He is 79 and is on a 4 hour treatment. He was on peritoneal dialysis for 5 years before going on hemo for the last three.

Any suggestions on questions to ask his doctor or areas to pursue?
Asked On : Wed, 1 May 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Nephrologist 's  Response
Hello sir/madam,

There are multiple reasons for low BP. Kidney doctor might know what he is doing, but for someone to be always having low BP, makes me worry. Possible his weight can be increased on dialysis and if your father is eating during dialysis. let him know that not to eat as it will lower his BP.

Answered: Fri, 21 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor